Hail, Craig
- When
- April 24, 5:30 AM CST
- Where
- Craig County, 10 mi SE of Vinita
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -95.017
33 hail, 10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 2:09 AM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 309 AM CDT MON APR 24 2006 .DISCUSSION... OBSERVING TWO DISTINCT AREAS OF CONVECTION THIS MORNING...ONE TO THE EAST THAT APPEARS TO BE OUTFLOW DOMINATED THUS IS WEAKENING. A SECOND AREA THAT IS MUCH STRONGER IS ACROSS NORTH CENTRAL OKLAHOMA AND SOUTHERN KANSAS. 700-500MB THICKNESS/HEIGHTS SUPPORT CURRENT MOVEMENT TO THE E-NE...WITH THE POSSIBILITY OF IT MOVING MORE SOUTH OF EAST AS IT PROGRESSES TOWARDS THE NORTHERN SECTIONS OF THE FA. WILL BASE FIRST PERIOD POPS OFF OF RADAR TRENDS FOR THE AFOREMENTIONED AREAS. FOCUS THEN TURNS TO THE COLD FRONT WHICH WILL MOVE THROUGH TONIGHT AND TUESDAY. MODEL QPF HAS REALLY BEEN ALL OVER THE PLACE THE LAST FEW RUNS...WITH CONFIDENCE WANING EVEN FURTHER WITH THE POOR INITIALIZATION OF 00Z NAM QPF FIELDS. THAT SAID...WILL FAVOR HIGHEST POPS ACROSS THE NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT WHERE THESE AREAS WILL BE IN PROXIMITY OF THE BEST UPPER FORCING. VERY UNSTABLE...BUT CAPPED AMS WILL PREVAIL FOR THE AFTERNOON...BUT WEAKENING OF THE CAP WITH TIME AND INSTABILITY IN PLACE WILL WARRANT CHANCES FOR SEVERE STORMS BY THIS EVENING...WITH THE BEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. COOLER WEATHER EXPECTED BEHIND FRONT...WITH A SLOW MODERATION IN TEMPS EXPECTED AS THE SFC HIGH SHIFTS OF TO THE EAST WITH TIME. SUFFICIENT MODEL DIFFERENCES STILL EXIST REGARDING RAIN CHANCES OVER THE WEEKEND. GFS STILL FURTHER SOUTH AND STRONGER THEN THE ECMWF CONCERNING INFLUENCES FROM THE NORTHERN STREAM UPPER SYSTEM. PREVIOUS GFS RUNS HINTED AT RAIN CHANCES GETTING PUSHED SOUTH FOR THE LATTER PORTION OF THE WEEKEND (SUNDAY)...BUT THE LATEST RUN SUGGESTS A DRY SUNDAY FOR ALL OF FA EXCEPT FOR POSSIBLY FAR SE OK. WILL CONTINUE TO SIDE WITH LOW POPS OVER THE WEEKEND GIVEN LOW MODEL CONFIDENCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 57 64 43 / 30 60 10 10 FSM 87 64 67 47 / 20 60 40 10 MLC 87 63 66 45 / 20 50 30 10 BVO 85 52 62 40 / 40 60 10 10 FYV 80 58 63 40 / 50 70 30 10 BYV 79 59 61 41 / 50 70 40 10 MKO 86 58 65 43 / 20 50 20 10 MIO 83 55 62 39 / 50 60 20 10 F10 87 59 66 44 / 20 50 20 10 HHW 86 66 68 47 / 20 30 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST ALONG THE OKLAHOMA/KANSAS BORDER INTO NORTHEAST OKLAHOMA THIS MORNING IS MOVING INTO AN AREA OF MORE STABLE AIR AND A CONTINUED DECREASE IN COVERAGE AND INTENSITY IS EXPECTED EARLY THIS MORNING. PARTIAL CLEARING WILL LEAD TO INCREASINGLY UNSTABLE AIR UNDER A STRONGLY CAPPED ENVIRONMENT DURING THE AFTERNOON. A SLOW INCREASE IN MOISTURE WILL ALSO INCREASE CAPE VALUES TO 2000 TO 3000 J/KG BY EARLY EVENING. INCREASING VERTICAL SHEAR PROFILES COMBINED WITH STRONG LARGE SCALE ASCENT WILL BRING A RISK OF SEVERE WEATHER TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING AND OVER NIGHT HOURS. THE CAPPING INVERSION WILL RESTRICT CONVECTION UNTIL IT WEAKENS LATE IN THE AFTERNOON. VERTICAL WIND PROFILES SUGGEST THAT ISOLATED TORNADOES ARE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY REMAIN ACROSS THE AREA...MAINLY SOUTHEAST OKLAHOMA... TUESDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE COLD FRONT WILL PUSH THE THUNDERSTORMS EAST OF THE REGION BY MIDDAY TUESDAY. CHANCES OF THUNDERSTORMS RETURN TO THE REGION FRIDAY AND OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT MON APR 24 2006
OKZ054>056-241100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
509 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON AND NOWATA
AT 509 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BARTLESVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...
LENAPAH...OKESA...BARTLESVILLE AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006
OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG AND DELAWARE
AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Tulsa radar (KINX), 64 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
33 hail, 10 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour were observed at Hulah Lake. Two trees and several large tree limbs were blown down.
Thunderstorm winds estimated at 60 miles an hour blew down a power pole and a few large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down several power poles and damaged a railroad crossing signal.
Penny size hail fell at Chelsea.
Quarter size hail fell at Big Cabin.
Thunderstorm winds estimated at 60 miles an hour damaged the roof of a drive through at a bank in Ketchum.
Quarter size hail fell at Pogue Airport.
Golfball size hail fell in downtown Tulsa.
Half dollar size hail fell near 12th Street and Sheridan.
Thunderstorm winds estimated at 70 miles an hour damaged the roof of an office building. The debris broke the back windows out of a pair of cars.
Penny size hail fell near the intersection of 71st Street South and Mingo Road.
Thunderstorm winds estimated at 80 miles an hour blew some of the show room windows out of a car dealership. Some of the cars had their windows blown out. There was also roof damage.
Penny size hail fell near the intersection of 51st Street and 129th East Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506452, 5506453, 5506454, 5506455, 5506456, 5506457, 5506458, 5506459, 5506460, 5506461, 5506462, 5506463, 5506464, 5506465, 5506466, 5506467, 5506468, 5506469, 5506470, 5506471, 5506472, 5506576, 5506473, 5506474, 5506475, 5506476, 5506477, 5506478, 5506479, 5506562, 5506563, 5506564, 5506565, 5506566, 5506567, 5506568, 5506569, 5506570, 5506571, 5506572, and more.